MAUDE Adverse Event Report: CORINDUS INC CORPATH GRX ROBOTIC DRIVE; CORPATH GRX ROBOTIC DRIVE POWER CORD/CABLE

CORINDUS INC CORPATH GRX ROBOTIC DRIVE; CORPATH GRX ROBOTIC DRIVE POWER CORD/CABLE
Model Number 303
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A service technician visit was completed and it was reported that the staff bent a pin on the 24v power plug when trying to plug it.The operator noticed the bent bin on the 24v power input connector and tried to straighten it (while still powered on) - which caused the pin to short causing electric sparks.The issue occurred during setup and hence there was no patient involvement.No patient or operator injury was reported due to this malfunction.In addition, the operators manual/instructions for use for the grx system includes warnings about cable damage - specifically "warning: electrical shock hazard - operator injury could result from worn cabling or disassembly of the unit.To avoid exposure to potentially hazardous voltages, do not disassemble the corpath grx system outside of the instructions in this manual.Worn cabling also creates voltage hazards.If you detect any worn or damaged cables, do not use the system.".
 
Event or Problem Description
It was reported that - "system error when trying to power up.Reports of electrical sparks when connecting, error code 1001".
 
Additional Manufacturer Narrative
Follow up report/ 9/18/2024: additional information: the device was not returned for evaluation as of this report date.The system was being used as a demo system as part of the investigation study, the study has ended and the device is currently not in use and will no longer be used at the site.However additional information was received from customer service.The customer service engineer (cse) analysis concluded that the customer bent a pin on the plug while trying to force it on with the incorrect orientation, they noticed the bent pin and used a metal object to straighten it with the power to the supply still on so they shorted the pin against the plug outer casing ground causing the sparks.Risk management file was reviewed.Review of the product dfmea showed that the failure mode has been identified and properly mitigated.Further, review of the product instructions for use for the grx system showed the inclusion of warnings about cable damage - specifically "warning: electrical shock hazard - operator injury could result from worn cabling or disassembly of the unit.To avoid exposure to potentially hazardous voltages, do not disassemble the corpath grx system outside of the instructions in this manual.Worn cabling also creates voltage hazards.If you detect any worn or damaged cables, do not use the system.Contact corindus technical support for assistance at (b)(6)".
 
Event or Problem Description
It was reported that - "system error when trying to power up.Reports of electrical sparks when connecting, error code 1001.".

Brand Name
CORPATH GRX ROBOTIC DRIVE
Common Device Name
CORPATH GRX ROBOTIC DRIVE POWER CORD/CABLE
Manufacturer (Section D)
CORINDUS INC
275 grove st
suite 1-110
newton MA 02466
Manufacturer (Section G)
CORINDUS INC
275 grove street
suite 1-110
newton MA 02466
Manufacturer Contact
manjusha bharadwaj
275 grove street
suite 1-110
newton, MA 02466
MDR Report Key20176561
Report Number3022099867-2024-00001
Device Sequence Number8577875
Product Code DXX
UDI-Device Identifier00816280023031
UDI-Public00816280023031
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number303
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown